# SDR FDEA201401030017

- Difficulty date: January 3, 2014
- Submitted: January 5, 2015
- Operation: Air carrier
- Aircraft: N608FE
- Make and model: Doug MD-11F
- Aircraft serial: 48548
- Aircraft time: 72,511 hours, 17,119 cycles
- System (JASC): 2540 · Lavatories
- Part: Fan
- Part number: MDO12710041
- Condition: Failed
- Location: Lavatory
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

DURING COCKPIT SETUP SMELLED STRONG SMOKE & ELEC HOT SMELL.  CALLED FIRE DEPT & MX.  LAVATORY VENT FAN ON CONVENIENCE PANEL ASSEMBLY FAILED.  REMOVED CONVENIENCE PANEL ASSEMBLY TO FACILITATE FAN MOTOR REPLACEMENT.  ROUTED CONVENIENCE PANEL TO AVIONICS FOR REPAIR.  WORK ACCOMPLISHED IAW CMM 25-45-09.  R & R VENT FAN IN CONVENIENCE PANEL PN MD012710-041 IAW CMM 25-45-09.  RETURNED ASSEMBLY TO LINE FOR INSTALL & TEST.
